My hair has been thinning over the past few years, taking Minoxidil, is it safe?

Hello, my name is (…). My hair has been thinning over the past few years and seen several dr’s. I have just seen a hair specialist(who is a dr) that has put me on Minoxidil 10mg tablets taking a quarter a day. I didn’t realize that this medication is for lowering blood pressure and not for hair. Im concerned taking a medication that is not for my specific problem and all the side effects that come with it, as well as i already have low blood pressure. Do you think taking a quarter a day is safe?? Thank you so much for your option





This Question Is Open to Answers -Post Your Comment Below

4
Doctor Answers And General Comments : (both members and visitors can post)

avatar
4 Comment threads
0 Thread replies
1 Followers
 
Most reacted comment
Hottest comment thread
4 Comment authors
Dr.Ayman darragmrsshalini14docc4youDr Mahaveer Recent comment authors
  Subscribe  
Notify of
Dr Mahaveer
Member
Dr Mahaveer

hi
you are absolutely right. This drug is known to affect the vascular system of our body . Though it may help your hair,but in a long run it may affect your blood pressure and other blood related functions in your body. Better you ask the doctor for a substitute drug.
thanks

shw12
Member
shw12

HI
I DO NOT UNDERSTAND THE REASON FOR PUTTING YOU ON THIS DRUG. ITS NOT SPECIFIC TO HAIR PROBLEMS AND YOU SHOULD STOP IT IMMEDIATELY. SIMPLE VITAMIN SUPPLEMENTS ,ESPECIALLY VITAMIN E, AND LOCAL HAIR NOURISHING OILS CAN BE BENEFICIAL. GET THYROID TESTS DONE

mrsshalini14
Member
mrsshalini14

hello there
minoxidil is sometimes prescribed in rare cases when all other medicines do not work for the cause. but i would suggest using herbal and natural medicines as well as similar products that can be applied to your hair and scalp. Allopathy medicines have unwanted side effects and should be avoided

Dr. Ayman Darrag
Member
Dr. Ayman Darrag

Hi and welcome to question doctors.com
Minoxidil has been proven efficient in your case although it has many side effects..taking only 5mg is enough …but you need to try long term nutritional support by getting a good and healthy foods and obtaining vitamins from vegetables and fruits otherwise your hair will start thinning again after stopping minoxidil…